Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Adverse reactions to many medications...anyone else with this problem?

I'm in my 40's and in good health, but over the past 7 or 8 years I've had mild to severe reactions (not allergic reactions) to many different medications...even over the counter. For example,  I once ended up in the ER with atrial fibrillation after taking Benedry (even though I'd taken that before with no problems), my blood pressure drops dangerously when I've taken laxatives, and Tylenol gives me vertigo. Recently, when I had an eye exam, the drops given to dilate the eyes (which contains Atropine) caused a concerning reaction that involved my heart.

I understand that all medications have side-effects, but it seems like my body is on high alert and is reacting to just about anything! It's not like I'm taking medications all the time either, I prefer the more natural route. But, I can't help but worry about this. It makes me afraid to even see a doctor anymore. Does anyone else experience something like this?

Answer Question
 
starchild663

Asked by starchild663 at 5:28 PM on Apr. 24, 2011 in Health

Level 5 (68 Credits)
Answers (3)
  • No, but I do know as we get older and I'm 52, our bodies react differently to things such as food, meds hell even a merry-go-round at the park. It's like we're having to re-learn our bodies. It is a great question and worth a proper answer, I wish there were a Dr. in the house :)
    Kathy675

    Answer by Kathy675 at 1:29 AM on Apr. 25, 2011

  • Kathy has a good point; I have had some reactions to some of the medicines I am on and the doctor has taken me off them and tried something different. I would also call your doctor and talk to them about this
    Christmaslver68

    Answer by Christmaslver68 at 9:23 AM on Apr. 25, 2011

  • Thanks, I don't really have a primary physician anymore but I know I should find one and ask about this. Kathy, I know what you mean...it seems does seem as if we have to re-learn our bodies. I also have PTSD, and am wondering if this could also be the cause of so many weird reactions. Anyway, thank you both. :)
    starchild663

    Comment by starchild663 (original poster) at 1:41 PM on Apr. 25, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
How do I make a change? adult content

Next question overall (General Parenting)
Kids and Weight?